Alert archive / California / Small Craft Advisories in 2018
Small Craft Advisory 14, NWS Eureka, CA
NWS Eureka, CA issued this small craft advisory at Jan 29, 2018, 2:44 PM PST. It took effect at Jan 30, 2018, 10:00 AM PST. It was in force for 38 hr.
The area
The counties it named.
The facts
- Issued
- Jan 29, 2018, 2:44 PM PST (22:44 UTC)
- In effect from
- Jan 30, 2018, 10:00 AM PST
- Expired
- Feb 1, 2018, 12:00 AM PST
- In force
- 38 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted.
985 WHUS76 KEKA 292244 MWWEKA Urgent - Marine Weather Message National Weather Service Eureka CA 244 PM PST Mon Jan 29 2018 PZZ470-300645- /O.NEW.KEKA.SC.Y.0014.180130T1800Z-180201T0600Z/ Pt St George to Cape Mendocino 10 to 60 nm- 244 PM PST Mon Jan 29 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM TUESDAY TO 10 PM PST WEDNESDAY... The National Weather Service in Eureka has issued a Small Craft Advisory, which is in effect from 10 AM Tuesday to 10 PM PST Wednesday. * WINDS...N 15 to 20 kt with occasional gusts to 25 kt. * WAVES/SEAS...W swell building to 10 ft at 15 kt. N 4 to 5 ft wind wave developing. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ475-300645- /O.NEW.KEKA.SC.Y.0014.180130T2100Z-180201T1800Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 244 PM PST Mon Jan 29 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM TUESDAY TO 10 AM PST THURSDAY... The National Weather Service in Eureka has issued a Small Craft Advisory, which is in effect from 1 PM Tuesday to 10 AM PST Thursday. * WINDS...N 15 to 20 kt with occasional gusts to 30 kt. * WAVES/SEAS...W swell building to 10 ft at 15 kt. N 5 to 7 ft wind wave developing. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
10 follow-up statements
256 WHUS76 KEKA 300435 MWWEKA Urgent - Marine Weather Message National Weather Service Eureka CA 835 PM PST Mon Jan 29 2018 PZZ470-301245- /O.CON.KEKA.SC.Y.0014.180130T1800Z-180201T0600Z/ Pt St George to Cape Mendocino 10 to 60 nm- 835 PM PST Mon Jan 29 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM TUESDAY TO 10 PM PST WEDNESDAY... * WINDS...N building to 15 to 20 kt with occasional gusts to 25 kt on Tuesday * WAVES...W swell building to 10 ft at 15 seconds. N 4 to 5 ft short period wave developing. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ475-301245- /O.CON.KEKA.SC.Y.0014.180130T2100Z-180201T1800Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 835 PM PST Mon Jan 29 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM TUESDAY TO 10 AM PST THURSDAY... * WINDS...N 15 to 20 kt with occasional gusts to 30 kt on Tuesday. * WAVES...W swell building to 10 ft at 15 seconds on Tuesday. N 5 to 7 ft short period developing Tuesday night. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
564 WHUS76 KEKA 301103 MWWEKA Urgent - Marine Weather Message National Weather Service Eureka CA 303 AM PST Tue Jan 30 2018 PZZ470-301915- /O.EXT.KEKA.SC.Y.0014.180130T1800Z-180131T2000Z/ Pt St George to Cape Mendocino 10 to 60 nm- 303 AM PST Tue Jan 30 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 10 AM THIS MORNING TO NOON WEDNESDAY... * WAVES...W swell building to 10 ft at 14 seconds today. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that hazardous wave conditions will exist for small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. $$ PZZ475-301915- /O.EXT.KEKA.SC.Y.0014.180130T2100Z-180201T0800Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 303 AM PST Tue Jan 30 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 1 PM THIS AFTERNOON TO MIDNIGHT WEDNESDAY NIGHT... * WINDS...N increasing to 15 to 25 kt with gusts to 30 kt today and continuing into Wednesday night. * WAVES...W swell building to 10 ft at 13 seconds today. N 5 to 7 ft short period seas developing today. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. $$
056 WHUS76 KEKA 301642 MWWEKA Urgent - Marine Weather Message National Weather Service Eureka CA 842 AM PST Tue Jan 30 2018 PZZ470-310045- /O.CON.KEKA.SC.Y.0014.180130T1800Z-180131T2000Z/ Pt St George to Cape Mendocino 10 to 60 nm- 842 AM PST Tue Jan 30 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON PST WEDNESDAY... * WAVES...W swell building to 10 ft at 14 seconds today. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that hazardous wave conditions will exist for small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. $$ PZZ475-310045- /O.CON.KEKA.SC.Y.0014.180130T2100Z-180201T0800Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 842 AM PST Tue Jan 30 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO MIDNIGHT PST WEDNESDAY NIGHT... * WINDS...N increasing to 15 to 25 kt with gusts to 30 kt today and continuing into Wednesday night. * WAVES...W swell building to 10 ft at 13 seconds today. N 5 to 7 ft short period seas developing today. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. $$
313 WHUS76 KEKA 302257 MWWEKA Urgent - Marine Weather Message National Weather Service Eureka CA 257 PM PST Tue Jan 30 2018 PZZ470-310700- /O.CON.KEKA.SC.Y.0014.000000T0000Z-180131T2000Z/ Pt St George to Cape Mendocino 10 to 60 nm- 257 PM PST Tue Jan 30 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON PST WEDNESDAY... * WAVES...W swell building to 10 ft at 14 seconds today. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that hazardous wave conditions will exist for small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. $$ PZZ475-310700- /O.CON.KEKA.SC.Y.0014.000000T0000Z-180201T0800Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 257 PM PST Tue Jan 30 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PST WEDNESDAY NIGHT... * WINDS...N increasing to 15 to 25 kt with gusts to 30 kt today and continuing into Wednesday night. * WAVES...W swell building to 10 ft at 13 seconds today. N 5 to 7 ft short period seas developing today. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. $$
375 WHUS76 KEKA 310440 MWWEKA Urgent - Marine Weather Message National Weather Service Eureka CA 840 PM PST Tue Jan 30 2018 PZZ470-311245- /O.CON.KEKA.SC.Y.0014.000000T0000Z-180131T2000Z/ Pt St George to Cape Mendocino 10 to 60 nm- 840 PM PST Tue Jan 30 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON PST WEDNESDAY... * WAVES...W 10 ft at 14 seconds this evening. This wave will diminish to around 8 feet at 12 seconds by the afternoon on Wednesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that hazardous wave conditions will exist for small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. $$ PZZ475-311245- /O.CON.KEKA.SC.Y.0014.000000T0000Z-180201T0800Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 840 PM PST Tue Jan 30 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PST WEDNESDAY NIGHT... * WINDS...N 15 to 25 kt with gusts to 30 kt this evening and continuing through Wednesday night. * WAVES...W swell 9 to 10 ft at 13 seconds this evening will slowly diminish on Wednesday. Short period waves N building to 5 to 7 ft and peaking Wednesday afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. $$
112 WHUS76 KEKA 311121 MWWEKA Urgent - Marine Weather Message National Weather Service Eureka CA 321 AM PST Wed Jan 31 2018 PZZ470-311930- /O.CON.KEKA.SC.Y.0014.000000T0000Z-180131T2000Z/ Pt St George to Cape Mendocino 10 to 60 nm- 321 AM PST Wed Jan 31 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON TODAY... * WAVES...NW 10 ft at 13 seconds this morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that hazardous wave conditions will exist for small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. $$ PZZ475-311930- /O.CON.KEKA.SC.Y.0014.000000T0000Z-180201T0800Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 321 AM PST Wed Jan 31 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT TONIGHT... * WINDS...N 15 to 20 kt with gusts to 30 kt today. * WAVES...NW swell 10 ft at 13 seconds today. Short period N waves 6 ft gradually subsiding by tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. $$
701 WHUS76 KEKA 311702 MWWEKA Urgent - Marine Weather Message National Weather Service Eureka CA 902 AM PST Wed Jan 31 2018 PZZ470-311815- /O.CAN.KEKA.SC.Y.0014.000000T0000Z-180131T2000Z/ Pt St George to Cape Mendocino 10 to 60 nm- 902 AM PST Wed Jan 31 2018 ...SMALL CRAFT ADVISORY IS CANCELLED... The National Weather Service in Eureka has cancelled the Small Craft Advisory. $$ PZZ475-010115- /O.CON.KEKA.SC.Y.0014.000000T0000Z-180201T0800Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 902 AM PST Wed Jan 31 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT... * WINDS...N 15 to 20 kt with gusts to 30 kt today. * WAVES...NW swell 10 ft at 13 seconds today. Short period N waves 6 ft gradually subsiding by tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. $$
465 WHUS76 KEKA 311704 MWWEKA Urgent - Marine Weather Message National Weather Service Eureka CA 904 AM PST Wed Jan 31 2018 PZZ475-010115- /O.CON.KEKA.SC.Y.0014.000000T0000Z-180201T0800Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 904 AM PST Wed Jan 31 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT... * WINDS...N 15 to 20 kt with gusts to 30 kt today. * WAVES...NW swell 10 ft at 13 seconds today. Short period N waves 6 ft gradually subsiding by tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. $$
732 WHUS76 KEKA 312254 MWWEKA Urgent - Marine Weather Message National Weather Service Eureka CA 254 PM PST Wed Jan 31 2018 PZZ475-010700- /O.CON.KEKA.SC.Y.0014.000000T0000Z-180201T0800Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 254 PM PST Wed Jan 31 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT... * WINDS...N 15 to 20 kt with gusts to 30 kt today. * WAVES...NW swell 10 ft at 13 seconds today. Short period N waves 6 ft gradually subsiding by tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. $$
384 WHUS76 KEKA 010443 MWWEKA Urgent - Marine Weather Message National Weather Service Eureka CA 843 PM PST Wed Jan 31 2018 PZZ475-010800- /O.CON.KEKA.SC.Y.0014.000000T0000Z-180201T0800Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 843 PM PST Wed Jan 31 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT... * WINDS...N 10 to 20 kt with gusts to 30 kt diminishing tonight. * WAVES...NW swell 10 ft at 13 seconds today. Short period N waves 6 ft gradually subsiding tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Jan 29, 5:22 AM PST, 9 hours 22 minutes earlier.
Area forecast discussion, Jan 29, 5:22 AM PST, 9 hours 22 minutes before
AREA FORECAST DISCUSSION National Weather Service Eureka CA 522 AM PST Mon Jan 29 2018 .SYNOPSIS...An extended period of mostly dry weather is expected for northwest California through the week ahead with continuing overnight patchy fog across interior locations. The only chance for rain will come early Tuesday morning with light accumulations expected primarily across northern Humboldt and Del Norte counties. && .DISCUSSION...Expect another dry and mild day across Northwest California with high cloud cover moving over the region. 500 mb heights will fall through the day as an upper trough shifts over the Pacific Northwest. This trough will drag a weak cold front over northwest California and bring a quick round of very light rain to mostly Del Norte and Humboldt counties for early Tuesday morning. Rain totals will range anywhere from a few hundredths of an inch to 0.25 inches with higher amounts focused northward. Very little, if any rain is expected in Mendocino or Trinity counties. This colder airmass will bring more widespread temperatures in the mid 30s and low 40s for Tuesday night before overnight temperatures approach seasonal values. Otherwise dry and mild conditions will resume through the rest of the week with repeated occurrences of overnight and morning patchy fog across interior valleys. /KML && .AVIATION...High cloudiness continues to stream over the area. There are thin spots in the cloudiness, but it has helped to keep lower clouds and fog at bay overnight. A 100 ft low cloud deck has formed at KUKI with periods of lower visibility in fog, but this has been fluctuating through the night. Clouds will lower along the Redwood Coast today ahead of a weak storm system. Light rain is possible by evening at KCEC, but, otherwise, precipitation is not expected. Low clouds at KUKI may be a bit slow to clear out at KUKI due to the higher cloudiness. /SEC && .MARINE...Light S winds will increase a bit over the N outer waters today ahead of a weak front. Winds will become N late tonight and Tuesday. Northerlies will increase across the waters by Tuesday night as high pressure builds NW of the area and a thermal trough sharpens over land. This increase will be most pronounced over the S outer waters. W swell at around a 11 to 13 second period will persist through Tuesday. Another W to NW swell at around an 16 second period will arrive late today and persist through the week. /SEC && .BEACH HAZARDS...Astronomical high tides will be increasing to around 8.5 feet by Tuesday and Wednesday. Current tidal anomalies are minimal, and if this trend continues, minor coastal flooding is not likely. We will continue to monitor. /SEC && .EKA WATCHES/WARNINGS/ADVISORIES... CA...None. NORTHWEST CALIFORNIA COASTAL WATERS...None. && Visit us at http://www.weather.gov/eureka Follow us on Facebook and Twitter at: http://www.facebook.com/NWSEureka http://www.twitter.com/nwseureka For forecast zone information see the forecast zone map online: http://www.weather.gov/eureka/zonemap.png
Hazardous weather outlook, Jan 29, 3:37 AM PST, 11 hours 7 minutes before
Hazardous Weather Outlook National Weather Service Eureka CA 337 AM PST Mon Jan 29 2018 CAZ101>113-301145- Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast- Southwestern Humboldt-Northern Humboldt Interior- Southern Humboldt Interior-Northern Trinity-Southern Trinity- Mendocino Coast-Northwestern Mendocino Interior- Northeastern Mendocino Interior-Southwestern Mendocino Interior- Southeastern Mendocino Interior- 337 AM PST Mon Jan 29 2018 This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Small Craft Advisories in California, 2018Every small craft advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.